Kentucky, 2001Damaging Wind in Kentucky, July 18, 2001
July 18, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 12:00 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 12:00 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT WED JUL 18 2001
PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT
VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL
VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS
FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING
CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY.
MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO
COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP
WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING
SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED
ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z.
SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE
NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES
SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH
AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE
TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN
WAKE OF AFOREMENTIONED SYSTEMS.
LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER
HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN
LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS.
GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH
OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS.
.PAH...NONE.
DH
In the hours before
Local storm report, Jul 18, 1:50 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0239 PM CARBONDALE IL 50 MPH WIND GUST
07/18/01 JACKSON WIND GUST REPORTED ON
WEST SIDE OF CARBONDALE
BY SPOTTERLocal storm report, Jul 18, 1:52 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM CARBONDALE IL WIND DAMAGE
07/18/01 JACKSON TREES AND POWER LINES
DOWN REPORTED BY
CARBONDALE EOC
0255 PMd JOHNSON CITY IL WIND DAMAGE
07/18/01 WILLIAMSON NUMEROUS TREES DOWN
REPORTED BY HAM RADIO
SPOTTERSSpecial weather statement, Jul 18, 2:00 PM CST, 1 hour 15 minutes before
ILZ081-084>086-088-089-MOZ076-182030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI...
AT 300 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR GALATIA ILLINOIS TO PERRYVILLE MISSOURI. THESE STORMS ARE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND
GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A
RUDEMENT ILLINOIS...TO JONESBORO ILLINOIS...TO UNIONTOWN MISSOURI
LINE BY 330 PM CDT.
JAP
Local storm report, Jul 18, 2:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM NEW BURNSIDE IL WIND DAMAGE
07/18/01 JOHNSON TREES DOWN REPORTED BY
CENTRAL DISPATCH
0314 PM BREWER MO 0.75 INCH HAIL
07/18/01 PERRY REPORTED BY EMERGENCY
MANAGEMENT
0310 PM HARRISBURG IL WIND DAMAGE
07/18/01 SALINE NUMEROUS TREES AND POWER
LINES DOWNSpecial weather statement, Jul 18, 2:29 PM CST, 46 minutes before
ILZ080-084>091-094-KYZ007-010-MOZ076-086-087-182100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
329 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI...
AT 325 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR CAVE IN ROCK ILLINOIS...TO VIENNA ILLINOIS...TO PATTON MISSOURI.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...SMALL
HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA
WILL REACH A MARION KENTUCKY...TO METROPOLIS ILLINOIS...TO MARBLE
HILL MISSOURI LINE BY 4 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD
BE ALERT FOR BRIEF FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
JAP
Special weather statement, Jul 18, 3:05 PM CST, 10 minutes before
ILZ088>094-KYZ004-005-007-010-011-013-MOZ086-087-111-182130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT WED JUL 18 2001
...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS...
SOUTHEAST MISSOURI...AND WESTERN KENTUCKY...
AT 405 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM
NEAR DAWSON SPRINGS KENTUCKY TO MARBLE HILL MISSOURI. THESE
STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...
TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE
LEADING EDGE OF THIS AREA WILL REACH A PRINCETON KENTUCKY TO DONGOLA
MISSOURI LINE BY 430 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE
ALERT FOR BRIEF FLOODING IN LzOW LYING AND FLOOD PRONE AREAS.
Thunderstorm Wind, Lyon
- When
- July 18, 3:15 PM CST to 3:30 PM CST
- Where
- Lyon County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $25,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.033, -88.083
Thunderstorms produced damaging winds that downed about 100 trees and power lines. A few trailers were damaged by fallen trees. One trailer on State Route 1055 was damaged enough that it became uninhabitable. Some residents were without power for several hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, July 18 to 19, 2001$484,000 · F3 · 37 events
- Tornadoes and Flash Flooding in Minnesota, July 18, 2001$268,000 · F1 · 49 events
- Tornadoes and Flash Flooding in South Dakota, July 18 to 19, 2001F2 · 24 events
- Hail and Damaging Winds in Kansas, July 18, 2001$2.2 million · 1.75 in hail · 3 events
- Lightning Strike in Wisconsin, July 18, 2001$750,000 · 1 event
- Tornado and Damaging Wind in Nebraska, July 18, 2001$165,000 · F1 · 2 events
- Damaging Wind in Nebraska, July 18, 2001$500,000 · 70 kt wind · 1 event
- Flash Flood in Ohio, July 18, 2001$400,000 · 1 event
- Damaging Wind in Arizona, July 18, 2001$58,000 · 52 kt wind · 1 event
- Tornado in North Dakota, July 18, 2001F1 · 1 event
- Flash Flood and Hail in Montana, July 18, 20014.5 in hail · 21 events
- Lightning Strike in New Jersey, July 18, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257425.